Georgia, 2026

Drought in Georgia, February 17 to 28, 2026

February 17 to 28, 2026 · NWS FFC · 16 events in 16 counties and zones

Drought conditions intensified across north and central Georgia through February as the region's traditional recharge window began to close with significant deficits in place. While January saw a semi-active weather pattern, February was largely characterized by a more stagnant, dry pattern.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Drought conditions intensified across north and central Georgia through February as the region's traditional recharge window began to close with significant deficits in place. While January saw a semi-active weather pattern, February was largely characterized by a more stagnant, dry pattern. Occasional cold frontal passages brought cooler air but failed to provide widespread, drought-improving rains across most of the area. This lack of meaningful precipitation caused the drought to not only persist but to expand further statewide.

Precipitation for February was markedly below normal for nearly the entire state. Widespread totals across north and central Georgia were limited to 1.5 to 4.5 inches (50 to 90 percent of normal), except in two swaths of higher totals. A stretch from Columbus to Macon to Swainsboro observed 4 to 7 inches of rain (110 to 200 percent of normal), as well as the Marietta to Snellville area in the Atlanta Metro which saw 5 to 7 (125 to 200 percent of normal). Despite the higher totals in some areas, streamflow and soil moistures struggled to revive following the waves of rainfall, and reports from agriculture partners maintained the dire grazing and pasture conditions.

The U.S. Drought Monitor (USDM) reflected a month of aggressive expansion of the D2 Severe Drought and D3 Extreme Drought areas. At the start of the month, 50.96 percent of north and central Georgia was D2 Severe Drought. By the end of the month, D2 or worse conditions covered 78.0 percent of the area. Most concerning was the rapid expansion of D3, which grew from roughly 2.9 percent to nearly 18.3 percent of the region.

The drought persisted and intensified through March as dry conditions and lack of rainfall continued through what should be one of the wettest months.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 16, 7:02 PM EST, 4 hours 58 minutes earlier. Its key messages:

  • Updated at 649 PM EST Mon Feb 16 2026
  • Above average temperatures will continue this week, with the warmest weather occurring on Thursday and Friday.
  • Rain chances will gradually increase after Wednesday, with the best odds widespread rainfall holding off until at least Friday.
Area forecast discussion, Feb 16, 7:02 PM EST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
702 PM EST Mon Feb 16 2026

...New 00Z Aviation Discussion...

.KEY MESSAGES...
Updated at 649 PM EST Mon Feb 16 2026

 - Above average temperatures will continue this week, with the
   warmest weather occurring on Thursday and Friday.

 - Rain chances will gradually increase after Wednesday, with the
   best odds widespread rainfall holding off until at least
   Friday.

&&

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 233 PM EST Mon Feb 16 2026

Tonight & Tuesday:

Upper level ridging and high pressure at the surface will bring
quiet weather to Georgia tonight and Tuesday. If any hazardous
weather does occur it would be in the form of patchy dense fog
between 4 AM and 10 AM Tuesday. Fair skies and light winds will
favor fog formation overnight, while a marginal level of surface
moisture should be a limiting factor. Thus fog is most likely in
low lying areas where cold air drainage and a moisture source will
favor saturation. Areas potentially meeting this definition
include the creek and river valleys, and places near the larger
regional lakes. Widespread fog in the is not expected in the
Atlanta Metro (<10% chance). Fair skies (just a few passing
cirrus) should allow temperatures to warm quickly on Tuesday, with
highs in the upper 60s expected.

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 233 PM EST Mon Feb 16 2026

Warm This Week:

Overall, above average temperatures will continue through Friday
across the region, courtesy of persistent warm air advection
within low-level southwest flow. This setup will start to take
shape on Wednesday as the upper level ridge axis extending over
the Eastern US gets flattened out by a weakening shortwave moving
across the Central US into the OH/TN Valleys. By late in the day
Wednesday, low-level flow over Georgia will turn out of the
southwest and start to strengthen as the pressure gradient
tightens between high pressure / ridging over the Caribbean and
low pressure / troughing over the Central US. This southwest flow
will continuously pump a very warm and increasingly humid airmass
into the region for Thursday and Friday, with high temperatures
climbing into the mid 70s to low 80s. Overnight low temperatures
will only fall as low as the dewpoints, which will be in the upper
50s to low 60s. Both high and low temperatures will be over 15
degrees warmer than normal, and daily records may be threatened or
broken. One potential 'fly in the ointment' for how warm the high
temps get will be cloud cover, which will be widespread at times.

Rain Chances Ramp Up By Friday:

Most, if not all, areas will remain dry on Wednesday as the
aforementioned shortwave and associated frontal boundary stall out
to the northwest over the Tennessee Valley. There could be just
enough moisture to squeeze out some areas of light rain, but
chances are low (<15%) due to the airmass starting out quite dry
and lingering subsidence from the ridge. On Thursday, another,
stronger shortwave and its associated surface low will start to
push across the Central Plains into the Midwest. This will
reinforce the southwest flow and warm air advection over Georgia,
with enough moisture and forcing to support areas of light rain in
the morning. Some of the model guidance has a bit of instability
developing in the afternoon, with isolated showers and weak
thunderstorms not out of the question. From late Thursday into
Friday, rain chances become much higher as a frontal boundary
associated with the strengthening low over the Great Lakes pushes
into the Southeast US. Model guidance starts to have quite a bit
of spread from this point on, creating a low confidence forecast
for most of the upcoming weekend. The consensus of the ensembles
fall into two camps, with one camp stalling the front out over
Georgia and keeping rain/thunderstorms chances around through most
of the weekend, while the other camp has the front clear the area
by Saturday morning with a relatively dry rest of the weekend.
Slightly leaning toward the stalled-out front, wetter weekend
scenario based on the trends in guidance and the parent low being
so far displaced to the north. Interestingly enough, guidance
comes into much better agreement for late Sunday into next week,
with a cooler and drier airmass moving in as longwave troughing
sets up over the Eastern US.

&&

.AVIATION...
(00Z TAFS)
Issued at 649 PM EST Mon Feb 16 2026

Scattered cirrus should be prevailing through the overnight with
the potential for low CIGS (IFR) to develop ~10-11z and last
through ~13-14z. Should see those quickly lift with scattered
cirrus taking over again. SE to SSE winds will prevail through the
period.

//ATL Confidence...00Z Update...
Medium confidence on IFR CIGS.
High confidence on all other elements.
Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          38  67  48  68 /   0   0   0  10
Atlanta         42  67  51  69 /   0   0   0  10
Blairsville     36  63  46  62 /   0   0   0  10
Cartersville    41  69  51  71 /   0   0   0  10
Columbus        43  70  50  71 /   0   0   0  20
Gainesville     40  65  49  67 /   0   0   0  10
Macon           39  69  50  71 /   0   0   0  20
Rome            43  73  55  74 /   0   0   0  10
Peachtree City  40  68  50  70 /   0   0   0  10
Vidalia         40  71  52  74 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Albright
LONG TERM....Culver
AVIATION...Hernandez
Hazardous weather outlook, Feb 16, 9:00 PM EST, 3 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
900 PM EST Mon Feb 16 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
900 PM EST Mon Feb 16 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 drought. Local standard time, as filed.

Drought, Carroll

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Carroll forecast zone
Reported by
Drought Monitor
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Carroll County on February 17. This degradation followed a brief reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 10 weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Cobb

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Cobb forecast zone
Reported by
Drought Monitor
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Cobb County on February 17. This degradation followed a brief reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 10 weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Coweta

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Coweta forecast zone
Reported by
Drought Monitor
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Coweta County on February 17. This degradation followed a brief reprieve, which had interrupted an initial ten-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 12 weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Dawson

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Dawson forecast zone
Reported by
Drought Monitor
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Dawson County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on January 6. By the end of February, the county had recorded a cumulative total of three weeks at or above the D2 threshold in 2026.

Drought, Lumpkin

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Lumpkin forecast zone
Reported by
Drought Monitor
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Lumpkin County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on January 6. By the end of February, the county had recorded a cumulative total of three weeks at or above the D2 threshold in 2026.

Drought, Pickens

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Pickens forecast zone
Reported by
Drought Monitor
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Pickens County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on January 6. By the end of February, the county had recorded a cumulative total of three weeks at or above the D2 threshold in 2026.

Drought, White

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
White forecast zone
Reported by
Drought Monitor
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to White County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on January 6. By the end of February, the county had recorded a cumulative total of three weeks at or above the D2 threshold in 2026.

Drought, Douglas

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Douglas forecast zone
Reported by
Drought Monitor
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Douglas County on February 17. This degradation followed a brief reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 10 weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Forsyth

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Forsyth forecast zone
Reported by
Drought Monitor
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Forsyth County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on October 21, 2025. By the end of February, the county had recorded a cumulative total of five weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Gordon

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Gordon forecast zone
Reported by
Drought Monitor
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Gordon County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on December 30, 2025. By the end of February, the county had recorded a cumulative total of four weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Bartow

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Bartow forecast zone
Reported by
Drought Monitor
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Bartow County on February 17. Drought conditions persisted into March.

Drought, Cherokee

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Cherokee forecast zone
Reported by
Drought Monitor
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Cherokee County on February 17. Drought conditions persisted into March.

Drought, Floyd

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Floyd forecast zone
Reported by
Drought Monitor
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Floyd County on February 17. Drought conditions persisted into March.

Drought, Haralson

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Haralson forecast zone
Reported by
Drought Monitor
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Haralson County on February 17. Drought conditions persisted into March.

Drought, Paulding

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Paulding forecast zone
Reported by
Drought Monitor
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Paulding County on February 17. Drought conditions persisted into March.

Drought, Polk

When
February 17, 12:00 AM EST to February 28, 11:59 PM EST
Where
Polk forecast zone
Reported by
Drought Monitor
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Polk County on February 17. Drought conditions persisted into March.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2026Every state in 2026This day in weather historyWarnings in Georgia, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315833, 1315834, 1315835, 1315836, 1315837, 1315838, 1315839, 1315840, 1315842, 1315843, 1315844, 1315845, 1315846, 1315847, 1315848, 1315849.